I have just started trying to get off of Cymbalta.I have been on 90mg for about 3 years. Im on my4th day now and already had to be taken to my family doctor for extreme headaches,breaking down crying for no reason,nausea,body pain,brain fog,dizziness,stomach cramps,buzzing in my ears,and the list goes on. I have had to take Benedryl just to get some sleep.Otherwise I sweat then get cold then I get hot and it goes back and forth all night long.That is unless I have the nightmares from Hell that scare me so much that I cant go back to sleep.Or I am so paranoid that someone is on the other side of my bedroom door wanting to break in while I am sleeping.Im scared to see what happens from this point on seeing how I am only down 30 mg and have 60mg to go. Im just wondering being on such a large dose and having as many problems as I am if I am going to be able to make it to the end Cymbalta free..Im sorry if this dont make sense but right now nothing is making any sense to me.Thank you for listening
For my two cents, no one should be on any drug like that for that length of time. I would try to find other comparable produces that will do the same. If at all possible, I would look into Phy Therapy as well as medication.
You should I think be tapered down since you have a dependence.
I don't know your reason for you taking this in the first place but you may not want to continue something that long with future meditations. Just a suggestion. I to was on it for a friend time and expienced some side effects stopped it and DR gave me a different one.
When you were taken in to your family doctor for extreme headaches, etc., what did he say? Is he the doc who suggested you just stop? You are having severe withdrawal symptoms. It sounds like you may be doing this on your own. I wouldn't recommend that. Cymbalta is often the first med that docs put you on for fibromyalgia. I took it when it first came out and had a bad reaction and it did not help anything, so I stopped. Have you looked into the recommended length of time one should take take this continually? Also, what does it say about weaning off? You can get a lot of info that may help you off of the web. I do remember reading a couple of people in here talk about stopping Cymbalta over time so you may get some help with this question. I hope you do and I wish you well.
On cymbalta for nine years for MDD and chronic pain due to meds... decided to try another SNRI Savella. Cymbalta withdrawals not as bad, however I did have some discomfort with sleep and mood swingers. I treated each symptom as they appeared. If you have an knowledgable doc or pharmacy, you can do this. You might need a " helper drug". I am now back on cymbalta, savella did not help
my depression or pain. It was a difficult drug for me. Always educate yourself.
Take care and never give up. You never know what the next day will bring.
I had to stop Cymbalta because it messed with my sleep too much. Even though my Dr. weaned me, I still experienced much of what you have. Dr. Called it "brain zaps". I went to him and told him. He simply gave me 14 days of Prozac and stopped Cymbalta. After the 14 days of Prozac, I just stopped it, too. It can be abruptly discontinued. No idea why they don't do that to begin with, either in conjunction with weaning from Cymbalta or possibly stopping it and taking Prozac a couple weeks then stopping it. I do hope you're feeling better now.
- Cymbalta Information for Consumers
- Cymbalta Information for Healthcare Professionals (includes dosage details)
- Side Effects of Cymbalta (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 11 Aug 2012 • 11 answers
Posted 23 Oct 2012 • 8 answers
I don't have depression,but my Dr.diagnosed me with fibromyalgia.He prescribed Cymbalta.Is Cymbalta?
Posted 3 Apr 2013 • 8 answers
Posted 21 Feb 2014 • 6 answers
Posted 4 Dec 2014 • 3 answers